Tennessee, 2004Flash Flooding in Tennessee, November 30, 2004
November 30, 2004 · NWS OHX · 19 events in 19 counties and zones
19 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 30, 10:40 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 30, 10:40 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...ADD FLOOD WATCH INFORMATION
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 AM CST TUE NOV 30 2004
.DISCUSSION...
KOHX VAD WIND PROFILE SHOWS 4KFT 50KT SOUTHWEST FLOW THIS MORNING...
AHEAD OF STRONG UPPER LOW OVER THE SOUTHERN PLAINS. CELLS IN MIDDLE
TENNESSEE WERE MOVING 220/50KT.
30/12Z KOHX RAOB HAS WARM NOSE AT 850 MB...AND SURFACE ANALYSIS SHOWS
MOISTURE BOUNDARY/WARM FRONT SOUTHWEST. WARM FRONT SHOULD SHIFT NORTH
AS SURFACE LOW STRENGTHENS AND TRACKS NORTHEAST. SOME ELEVATED
INSTABILITY IN THE 30/12Z MODELS LATER TODAY...AND WILL KEEP THE
CHANCE OF THUNDER GOING. MAIN THREAT WITH THIS SYSTEM CONTINUES TO BE
HEAVY RAINFALL...WITH REPEATING CELLS. FLOOD WATCH WARRANTED THROUGH
01/03Z.
NO FORECAST UPDATE AT THIS TIME.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH CONTINUE EAST OF A SPRINGFIELD TO WAYNESBORO LINE.
&&
04
Hazardous weather outlook, Nov 30, 5:23 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
523 AM CST TUE NOV 30 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
523 AM CST TUE NOV 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY
TODAY AND EARLY TONIGHT AND PRODUCE WIDESPREAD RAIN...ALONG WITH
THE POSSIBILITY OF LOCALIZED FLOODING OVER PARTS OF MIDDLE TENNESSEE.
A FLOOD WATCH IS IN EFFECT THROUGH EARLY TONIGHT FOR AREAS EAST OF A
SPRINGFIELD TO WAYNESBORO LINE. RAIN TOTALS BETWEEN ONE AND HALF AND
TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH SOME HIGHER
AMOUNTS POSSIBLE.
RAINFALL WILL LIKELY PRODUCE PONDING OF WATER ON ROADS AND IN
SOME POORLY DRAINED AREAS. SOME RIVERS AND STREAMS MAY ALSO RISE TO
NEAR BANKFULL.
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH EARLY TONIGHT...
AND A FEW COULD PRODUCE STRONG...GUSTY WINDS...ESPECIALLY IN
AREAS NEAR THE ALABAMA BORDER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
19
Flash Flood, Lawrence
- When
- November 30, 12:00 PM CST to 2:00 PM CST
- Where
- Lawrence County, Countywide
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
TDOT reported Brush Creek road in the western part of the county and Miller Lane in the northern part had high water. Schools were let out early at 1 PM as a precautionary measure.
Flash Flood, Lewis
- When
- November 30, 12:05 PM CST to 2:00 PM CST
- Where
- Lewis County, Countywide
- Property damage
- $2,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
TDOT reported numerous roads were under high water and impassable. Cautionary signs were out on bridges. Schools were closed due to flooded roads the next day on Wednesday December 1.
Flash Flood, Maury
- When
- November 30, 12:05 PM CST to 2:00 PM CST
- Where
- Maury County, North Portion
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
TDOT reported some high water was occurring in the northern part of the county. Schools were let out early at 1 PM as a precautionary measure.
Flash Flood, Wayne
- When
- November 30, 12:10 PM CST to 2:00 PM CST
- Where
- Wayne County, Countywide
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
EMA director reported roads along the Green River and Indian Creek were flooding. Scattered areas in Wayne County had some high water on roads. Schools were let out early at about 1130 AM CST.
Flash Flood, Smith
- When
- November 30, 12:20 PM CST to 4:30 PM CST
- Where
- Smith County, 4 mi N of Carthage
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Spotter reported the intersection of Hihgway 85 and Turkey Creek Road was flooded. Ditches and culverts were spilling water onto roads around the county.
Flash Flood, Davidson
- When
- November 30, 12:55 PM CST to 4:30 PM CST
- Where
- Davidson County, 10 mi SE of Nashville
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Davidson County OEM reported the intersection of Bell Road and Smith Springs Road was impassable due to high water in the Antioch section of Nashville. Also...the intersection of Nolensville Road and Culbertson Road had high water.
Flash Flood, Rutherford
- When
- November 30, 1:10 PM CST to 4:30 PM CST
- Where
- Rutherford County, Countywide
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
TDOT reported several roads around the county had high water. By 330 PM CST flooding was occurring at Sulphur Springs road...Buckeye Bottom...Highway 99 at Mount Pleasant...Thompson Road and Armstrong Valley.
Flash Flood, Marshall
- When
- November 30, 1:10 PM CST to 6:00 PM CST
- Where
- Marshall County, Countywide
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
TDOT said several roads were closed and impassable. School was let out early.
Flash Flood, Bedford
- When
- November 30, 1:15 PM CST to 6:00 PM CST
- Where
- Bedford County, Bugscuffle
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Several roads had high water on them...mainly at Bugscuffle and off U.S. Highway 41A toward Tullahoma.
Flash Flood, Warren
- When
- November 30, 1:20 PM CST to 6:00 PM CST
- Where
- Warren County, Countywide
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
TDOT reported several roads had high water on them around the county.
Flash Flood, Wilson
- When
- November 30, 2:20 PM CST to 6:00 PM CST
- Where
- Wilson County, Countywide
- Property damage
- $5,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
TDOT said that about 30 roads around the county had high water. A few roads near the Lebanon Town Square was blocked off due to the high water. By 330 PM CST...Spring Creek Bridge and Bluebird Road was closed due to flooding.
Flash Flood, Williamson
- When
- November 30, 2:40 PM CST to 6:00 PM CST
- Where
- Williamson County, Franklin
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Flooding was occurring near the Franklin area at Southall Road and Old Hillsboro Road...just west of Franklin. Flooding was occurring on Del Rio Pike.
Flash Flood, Overton
- When
- November 30, 2:55 PM CST to 8:00 PM CST
- Where
- Overton County, Countywide
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
TDOT reported high water everywhere. Some high water signs were out.
Flash Flood, Clay
- When
- November 30, 2:55 PM CST to 8:00 PM CST
- Where
- Clay County, Countywide
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
TDOT said there was high water on all roads. Road closures were imminent.
Flash Flood, Jackson
- When
- November 30, 3:00 PM CST to 8:00 PM CST
- Where
- Jackson County, 5 mi ESE of Gainesboro
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Blackburn Fork Road and Highway 135 was flooded.
Flash Flood, Dekalb
- When
- November 30, 3:00 PM CST to 8:00 PM CST
- Where
- Dekalb County, Alexandria
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
U.S. Highway 70 was down to one lane becasue of high water near Alexandria. Schools were closed the following day on Wednesday Dec. 1.
Flash Flood, Pickett
- When
- November 30, 3:00 PM CST to 8:00 PM CST
- Where
- Pickett County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Some roads had high water on them around the county.
Flash Flood, Cumberland
- When
- November 30, 3:00 PM CST to 8:00 PM CST
- Where
- Cumberland County, Crossville
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Several low spots were flooded near Crossville...including Spruce Loop Road.
Flash Flood, Putnam
- When
- November 30, 3:30 PM CST to 8:00 PM CST
- Where
- Putnam County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
High water problems on many roads. Many streams were out of their banks and washing out on the roads countywide.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, November 30, 20045 events
- Blizzard and High Wind in Alaska, November 30, 200455 kt wind · 3 events
- Cold in Utah, November 30, 20042 events
- Flash Flooding in Tennessee, November 30, 20042 events
- Flood in Oklahoma, November 30, 20041 event
- Flash Flood in Alabama, November 30, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426045, 5426046, 5426047, 5426048, 5426049, 5426106, 5426107, 5426109, 5426110, 5426183, 5426184, 5426185, 5426224, 5426225, 5426226, 5426227, 5426228, 5426229, 5426108.